Here is some advice on some of the side effects of vaping.
There is no argument that smoking is bad; all of the UK’s public health bodies now advise smokers to either quit entirely or, if that is difficult, switch to vaping. A few people may experience a side effect after switching to electronic cigarettes. In this article, we explore what they might be and what you can do about them.
Almost all smokers will notice changes when they switch to vaping. The sense of taste will return, lungs will begin to function better, and everything begins to smell better. For a few, there will be other noticeable things. From surveys, the most common symptoms of vaping side effects are sore throat, dry mouth, coughing, headrush and dizziness, headaches and feeling sick.
Some smokers find they experience a sore throat after quitting cigarettes. If this persists over a period of weeks after switching it might be possible that you aren’t getting along with the propylene glycol (PG) or the type of metal your coil is made from.
Try a different flavour of e-liquid with a higher percentage of vegetable glycerine (VG). VG is smoother and sweeter and used to produce a cloudier vaping experience. If that doesn’t work, then it could be because your coil has a high nickel content. Try switching to coils made from Kanthal or stainless steel.
PG and VG make up the bulk of e-liquid. Both of these are hygroscopic, which means they absorb water. When you inhale PG and VG they take water from the lungs, windpipe and mouth – creating the visible cloud you exhale.
New vapers are advised to increase the amount of water they drink. This will keep the mouth hydrated. If the problem continues even though you have increased the volume of water you are drinking you should see a doctor.
Coughing is very normal when you stop smoking as it is the body’s natural way to remove the accumulated tar from the lungs. Coughing when you are vaping could be down to how you are doing it – either trying to take cigarette type pulls on something with high airflow or taking large direct lung pulls from high nicotine mouth-to-lung vapes.
Try adjusting the airflow and how you take a draw from your device. Also, if you are doing large lung inhales, try changing your e-liquid to one that is 3mg/ml or 6mg/ml.
Dizziness, Headache, Feeling Sick
Dizziness, headaches, and feeling sick all have a single likely source: too much nicotine. Either you are vaping with an e-liquid containing too high a percentage of nicotine or you are vaping too frequently. The body’s response to taking in too much nicotine is to make you feel light-headed, then give you a ‘nic’ headache’, and if you continue to vape you will feel sick.
Try vaping with an e-liquid containing less nicotine.